• question-icon

    Suggest treatment for severe psoriasis

default
Posted on Thu, 19 Mar 2015 in Skin Hair and Nails
Question: I am currently being treated for severe Psoriasis and last November my Doctor said now that you are not working I would like to get you prepared for Ultraviolet Therapy he gave me Neotigason Tablets for two weeks to settle my Psoriasis but was not a good idea as it had the reverse affect on me and my Psoriasis went totally out of control, as I now know for 1 out 200,000 people these tablets have the reverse affect and so lucky me ended up in Hospital for a week initially bordering on Pustisis after they did a stomach Biopsy at the moment I have it under control since using Tricortone 0.02 % and Emulsifying Ointment as a sealer over the top since mid November 2014.
Now, the Blood tests taken in Hospital show my LFT/GAMMA very high and yes I am a reasonably heavy drinker 95% wine and ice is what I drink, but my Question is I had a blood test on the Friday 29th January 2015 which showed my Gamma GT 995 then when I saw My Doctor ( Proff. Cains ) on the 3rd February he said bottom line is get off the grog till we establish what is going on so I weened myself off the grog till the 10th February and have not had a drink since.
Now 8 days later I had a blood test and then saw the Proff. on the 24th February and my Gamma GT went down two thirds from 900 to 300 in Eight days of no drinking plus no tablets that seems to be a big drop in such a short time, what do you think? Sorry for being long winded I just wanted to give you some back ground.

Kind Regards
XXXX
doctor
Answered by Dr. Kathy Robinson 9 minutes later
Brief Answer:
liver enzymes can drop rapidly

Detailed Answer:
Hello and thank you for your question.

Liver enzyme tests like GGT can drop very rapidly when you stop drinking alcohol. Alcohol is metabolized through the liver and can cause direct liver toxicity, alcoholic hepatitis, cirrhosis and many other complication. It is excellent that you quit drinking because in many cases the liver can completely repair itself once you are no longer drinking any alcohol.

Additionally alcohol can cause psoriasis to flare, worsen dry skin which is also bad for psoriasis and may sometimes make psoriasis flares worse.

Congratulation to you for getting off the grog.

Dr. Robinson
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Kathy Robinson 1 hour later
Hi Doctor, what did you think about the Neotigason tablets causing the Psoriasis
going fully out of control?
doctor
Answered by Dr. Kathy Robinson 1 hour later
Brief Answer:
yes, that is a possible side effect

Detailed Answer:
While Neotigason is a commonly used medication for psoriasis it is possible to have an adverse reaction and for it to cause a worsening of the skin inflammation. I am very sorry that this happened to you and make sure you write it down as an allergy with any doctor that you see.
Regards,
Dr. Robinson
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3526 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ultraviolet therapy

doctor1 MD

i had skin allergy two years ago and the doctor diagonised it as pupura once the problem started i was put on steroids and the problem subsided and...

doctor1 MD

Hi, so I have this blackhead on my neck which is pus filled and I was wondering what I could treat it with?

doctor1 MD

Hello doc, I m Anita and am having severe itching on my legs and elbows and everytime I itch it becomes red and dosent go away, instead it spreads...

Get personalised answers from verified doctor in minutes across 80+ specialties

127 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kathy Robinson
  • Q - What causes gas, stomach gurgling and fullness in upper chest?

  • Q - Is it not safe to have Amoxicillin for heart murmur?

  • Q - Suggest treatment for constipation and tenderness on the sides

  • Q - Suggest treatment for Angioedema and severe swelling in limbs and face

  • Q - Suggest treatment for soft stool

  • Q - What causes hair loss?

  • Q - Suggest treatment for fever, sore throat, cough and diarrhea

  • Q - Suggest treatment for severe pain due to arthritis in spine and both hands

  • Q - Can Requip and Sinemet be taken together?

  • Q - What causes gritty, white discharge during urination?

backtotop2